Alert archive / Washington / Gale Warnings in 2011
Gale Warning 69, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 6, 2011, 2:52 AM PDT. It took effect at Jul 6, 2011, 3:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2011, 2:52 AM PDT (09:52 UTC)
- In effect from
- Jul 6, 2011, 3:00 PM PDT
- Expired
- Jul 8, 2011, 2:32 AM PDT
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
284 WHUS76 KSEW 060952 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 AM PDT WED JUL 6 2011 PZZ131-132-061800- /O.EXT.KSEW.SC.Y.0764.000000T0000Z-110706T2200Z/ /O.NEW.KSEW.GL.W.0069.110706T2200Z-110707T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 AM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON AND A GALE WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. * AFFECTED AREAS...STRAIT OF JUAN DE FUCA. * WIND...WEST WINDS 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON OR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-061800- /O.EXT.KSEW.SC.Y.0763.000000T0000Z-110706T2200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 252 AM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * AFFECTED AREAS...COASTAL WATERS. * WIND...WEST TO NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
7 follow-up statements
376 WHUS76 KSEW 061540 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 840 AM PDT WED JUL 6 2011 PZZ150-153-156-170-173-176-061645- /O.CAN.KSEW.SC.Y.0763.000000T0000Z-110706T2200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 840 AM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. $$ PZZ131-132-062345- /O.CON.KSEW.SC.Y.0764.000000T0000Z-110706T2200Z/ /O.CON.KSEW.GL.W.0069.110706T2200Z-110707T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 AM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * AFFECTED AREAS...STRAIT OF JUAN DE FUCA. * WIND...WEST WINDS 15 TO 25 KNOTS WILL RISE TO 25 TO 35 KNOTS LATE THIS AFTERNOON THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-062345- /O.NEW.KSEW.SC.Y.0765.110706T2200Z-110707T1000Z/ ADMIRALTY INLET- 840 AM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. * WIND...NORTHWEST 15 TO 25 KNOTS WILL DEVELOP THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
045 WHUS76 KSEW 062146 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PDT WED JUL 6 2011 PZZ131-132-070600- /O.EXP.KSEW.SC.Y.0764.000000T0000Z-110706T2200Z/ /O.CON.KSEW.GL.W.0069.110706T2200Z-110707T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 PM PDT WED JUL 6 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND...WEST WINDS 25 TO 35 KNOTS THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-070600- /O.CON.KSEW.SC.Y.0765.110706T2200Z-110707T1000Z/ ADMIRALTY INLET- 246 PM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
243 WHUS76 KSEW 070528 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1028 PM PDT WED JUL 6 2011 PZZ131-132-071615- /O.EXT.KSEW.GL.W.0069.000000T0000Z-110708T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1028 PM PDT WED JUL 6 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND...WEST WINDS 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-071615- /O.EXT.KSEW.SC.Y.0765.000000T0000Z-110708T1000Z/ ADMIRALTY INLET- 1028 PM PDT WED JUL 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
722 WHUS76 KSEW 070950 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 AM PDT THU JUL 7 2011 PZZ131-132-071800- /O.CON.KSEW.GL.W.0069.000000T0000Z-110708T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 250 AM PDT THU JUL 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS EXCEPT AS HIGH AS 40 KNOTS IN THE CENTRAL STRAIT THIS EVENING. WAVES 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-150-153-156-170-173-176-071800- /O.EXA.KSEW.SC.Y.0765.000000T0000Z-110708T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 250 AM PDT THU JUL 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WIND AND WAVES...WINDS UP TO 25 KNOTS WITH WIND WAVES UP TO 4 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-071800- /O.CON.KSEW.SC.Y.0765.000000T0000Z-110708T1000Z/ ADMIRALTY INLET- 250 AM PDT THU JUL 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
944 WHUS76 KSEW 071553 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 AM PDT THU JUL 7 2011 PZZ131-132-080000- /O.CON.KSEW.GL.W.0069.000000T0000Z-110708T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 853 AM PDT THU JUL 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS EXCEPT AS HIGH AS 40 KNOTS IN THE CENTRAL STRAIT THIS EVENING. WAVES 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-150-153-156-170-173-176-080000- /O.CON.KSEW.SC.Y.0765.000000T0000Z-110708T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 853 AM PDT THU JUL 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WIND AND WAVES...WINDS UP TO 25 KNOTS WITH WIND WAVES UP TO 4 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
018 WHUS76 KSEW 072142 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT THU JUL 7 2011 PZZ131-132-080545- /O.CON.KSEW.GL.W.0069.000000T0000Z-110708T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 242 PM PDT THU JUL 7 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS EXCEPT AS HIGH AS 40 KNOTS IN THE CENTRAL STRAIT THIS EVENING. WAVES 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-080545- /O.EXB.KSEW.SC.Y.0765.000000T0000Z-110708T0600Z/ PUGET SOUND AND HOOD CANAL- 242 PM PDT THU JUL 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND AND WAVES...WINDS UP TO 25 KNOTS WITH WIND WAVES UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-150-153-156-170-173-176-080545- /O.CON.KSEW.SC.Y.0765.000000T0000Z-110708T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 242 PM PDT THU JUL 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WIND AND WAVES...WINDS UP TO 25 KNOTS WITH WIND WAVES UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
746 WHUS76 KSEW 080932 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 232 AM PDT FRI JUL 8 2011 ...THE GALE WARNING IS REPLACED BY A SMALL CRAFT ADVISORY FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA... PZZ131-132-081745- /O.CAN.KSEW.GL.W.0069.000000T0000Z-110708T1000Z/ /O.NEW.KSEW.SC.Y.0766.110708T1000Z-110709T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 232 AM PDT FRI JUL 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-150-153-156-170-173-176-081045- /O.CAN.KSEW.SC.Y.0765.000000T0000Z-110708T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 232 AM PDT FRI JUL 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE EASED. SEE THE FORECAST FOR DETAILS. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 5, 9:00 PM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 9:00 PM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT TUE JUL 5 2011
.SYNOPSIS...HIGH PRESSURE WILL PROVIDE DRY AND WARM WEATHER THROUGH
WEDNESDAY. AN UPPER TROUGH WILL SETTLE OVER THE AREA LATER THURSDAY
INTO FRIDAY WITH COOLER ONSHORE FLOW AND A CHANCE OF SHOWERS. A VERY
WEAK TROUGH WILL LINGER INTO EARLY NEXT WEEK BUT ONSHORE FLOW WILL
WEAKEN ALLOWING FOR DRY AND WARMER WEATHER.
&&
.SHORT TERM...THE LARGE SCALE PATTERN HAS CHANGED LITTLE SINCE
MONDAY. A BROAD FLAT UPPER RIDGE CONTINUES TO COVER THE WESTERN
TWO-THIRDS OF THE UNITED STATES WITH A 5940 METER HIGH CENTERED OVER
COLORADO. AN UPPER LOW IS STILL IN THE GULF OF ALASKA. THIS LEAVES
WESTERN WASHINGTON UNDER WEST-SOUTHWEST FLOW ALOFT WITH WEAK
NORTHWEST ONSHORE FLOW AT THE SURFACE. AN AREA OF MARINE STRATUS
MOVED ONTO THE COAST THIS AFTERNOON AND WORKED ITS INTO THE WESTERN
STRAIT OF JUAN DE FUCA...BUT OTHERWISE SKIES ARE AGAIN CLEAR.
MINOR CHANGES TO THE PATTERN WILL OCCUR TONIGHT AND WEDNESDAY AS A
SHORTWAVE TROUGH MOVES INTO THE BASE OF THE UPPER TROUGH OFFSHORE
AND THE BROAD UPPER RIDGE WEAKENS SLIGHTLY. AS A RESULT THE UPPER
HEIGHTS OVER WESTERN WASHINGTON WILL FALL SLIGHTLY...THE LOWER
REACHES OF THE AIR MASS WILL WARM SLIGHTLY...AND LOW LEVEL ONSHORE
FLOW WILL BEGIN TO INCREASE IN THE AFTERNOON.
MARINE STRATUS SHOULD INCREASE AT THE COAST TONIGHT...THEN
EVENTUALLY GIVE WAY TO AFTERNOON SUNSHINE. THE STRATUS MOVING DOWN
THE STRAIT COULD RESULT IN PATCHY MORNING STRATUS OVER THE NORTH
SOUND OR NORTHWEST INTERIOR...BUT ON THE WHOLE THE WESTERN
WASHINGTON INTERIOR WILL HAVE ANOTHER SUNNY DAY. TEMPERATURES WILL
BE A LITTLE COOLER THAN TODAY ALONG THE COAST...WITH SIMILAR
TEMPERATURES INLAND.
WITH ONSHORE FLOW INCREASING FURTHER...THE MARINE LAYER WILL
PROBABLY PUSH INLAND WEDNESDAY NIGHT. THEN THE OFFSHORE UPPER TROUGH
WILL SWING INLAND THURSDAY. THIS WILL BRING A TRANSITION TO MOSTLY
CLOUDY SKIES AND COOLER TEMPERATURES. RECENT MODEL RUNS SUGGEST THE
TROUGH COULD BE STRONG ENOUGH TO BRING FAIRLY WIDESPREAD SHOWERS AND
DESTABILIZE THE AIR MASS ENOUGH FOR ISOLATED MOUNTAIN THUNDERSTORMS.
A PUGET SOUND CONVERGENCE ZONE IS LIKELY AS WELL. THE TROUGH WILL
REMAIN OVER THE AREA FOR SIMILAR CONDITIONS ON FRIDAY. MCDONNAL
.LONG TERM...HERE IS THE LONG TERM SECTION FROM THE AFTERNOON
ISSUANCE OF THE FORECAST DISCUSSION -- A WEAK SPLIT TROUGH WILL
LINGER OVER THE PAC NW THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK.
MODELS HAVE VARIED IN DETAILS BUT THE PATTERN LOOKS GENERALLY DRY
WITH SLIGHTLY BELOW AVERAGE HIGH TEMPS. SOME OF THE MODELS CLOSE A
LOW OFF AND DROP IT SWD ALONG THE WA COAST EARLY NEXT WEEK. THIS
COULD POSSIBLY GENERATE A FEW SHOWERS BUT UNCERTAINTY IS TOO GREAT
TO ADD ANY PRECIP TO THE EXTENDED AT THIS POINT. MERCER
&&
.AVIATION...COASTAL STRATUS AND FOG...UPDATED KHQM TAF FOR ARRIVING
QUICKER. THE AREAS OF LOW CLOUDS AND FOG ALREADY IN THE STRAIT
SHOULD CONTINUE TO INCREASE AND WILL LIKELY PUSH ACROSS WHIDBEY
TONIGHT AND INTO KPAE-KAWO BY DAYBREAK BUT NOT EXPECTING IT TO PUSH
UP NORTH TO KBLI OR COME AS FAR SOUTH AS SEATTLE.
A BROAD FLAT UPPER LEVEL RIDGE WILL GIVE LIGHT SW FLOW ALOFT TO THE
AREA THROUGH MIDDAY WED. AT THE SURFACE...HIGH PRESSURE WILL REMAIN
OFFSHORE WITH LOWER PRESSURE INLAND. ONSHORE WLY PRESSURE GRADIENTS
WILL PERSIST. THE AIR MASS WILL BE MAINLY DRY AND STABLE EXCEPT FOR
THE MARINE STRATUS AND FOG NIGHT AND MORNING HOURS COAST AND
STRAIT...ACROSS WHIDBEY AND ARND ADMIRALTY INLET AT TIMES. 19
KSEA...CLEAR SKIES AND NLY BREEZE. LOW MARINE FOG AND STRATUS MOVING
IN THROUGH THE STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET TOWARD
MORNING IS EXPECTED TO REMAIN TO THE NORTH OF KBFI.
&&
.MARINE...MARINE FOG AND STRATUS COAST AND STRAIT...SO MORE OF A
THERMAL DIFFERENCE TODAY FROM THE COAST TO SUNNY WARM INLAND AREAS.
RACE ROCKS HIT 36KT AT 7PM THO BACKED OFF A TAD TO 33KT AT
8PM...WILL KEEP THE GALE WARNING UP IN THE STRAIT ALTHOUGH EDIZ HOOK
ONLY HAD 16KT AT 8PM AND SMITH ISLAND WAS 20-25KT. THE DUNGENESS
LIGHTHOUSE HAD ABOUT 16 GUSTING 22KT AT 8PM. THE COASTAL WATERS WERE
GETTING SMALL CRAFT ADVISORY WINDS WITH DESTRUCTION ISLAND RUNNING
20-25KT. HIGH PRES EXTENDS SOUTH FROM THE BRITISH COLUMBIA COAST
WITH THERMALLY INDUCED LOW PRES INLAND AND SOUTH OF THE AREA. THIS
WILL CONTINUE TO GIVE ONSHORE WLY PRESSURE GRADIENTS. A COOL UPPER
TROUGH WILL REACH 130W BY DAYBREAK THURSDAY INDUCING STRONGER
ONSHORE FLOW AS IT MOVES INLAND LATER THU. THIS WILL LIKELY BRING
WLY GALES TO THE STRAIT OF JUAN DE FUCA WITH SMALL CRAFT ADVISORY
CONDITIONS TO MOST OTHER WATERS. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL STRAIT AND EAST ENTRANCE TO THE STRAIT.
SMALL CRAFT ADVISORY COASTAL WATERS AND ADMIRALTY INLET.
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:40 AM PDT | Small Craft Advisory | SEW | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.